Hail, Flagler
- When
- May 26, 4:30 PM EST
- Where
- Flagler County, 14 mi SSW of Bunnell
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.280, -81.350
Firefighter reported quarter size hail along State Road 11 near the Flagler Volusia county line. Radar indicated that the core of the storm was over Volusia County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Firefighter reported quarter size hail along State Road 11 near the Flagler Volusia county line. Radar indicated that the core of the storm was over Volusia County. Mid level winds likely blew some hail from the core NE and into Flagler county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 2:03 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT FRI MAY 26 2006
.SYNOPTIC...VIS IMAGERY SHOWS SCT-BKN CU FIELD OVER THE AREA
INCLUDING THE BEACHES. ISOLATED TO SCT CELLS BEGINNING TO POP OVER
SE ZOENS AND FL BIG BEND AREA. WSW BOUNDARY LAYER FLOW APPEARS TO BE
A LITTLE STRONGER THAN WHAT MODELS INDICATE AT THIS TIME. WATER
VAPOR IMAGERY SHOWS DRIER AIR OVER THE REGION WITH A STRONG
MID-UPPER TROUGH OVER GREAT LAKES WITH TAIL END OF TROUGH MOVING
INTO SRN GA SHORTLY. ISOLATED STRONGER CELLS THAT DEVELOP THROUGH
THIS EVENING HAVE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS.
.SHORT TERM...MODELS SHOW SIMILAR FORECASTS TO EARLIER RUNS OF BEST
CHANCES THIS EVENING OVER ERN FL ZONES AS E COAST SEA BREEZE HELPS
PROVIDE A FOCUS FOR CONVECTION. PLANNING ON 20-30% FOR EARLY THIS
EVENING. OTHER AREA OF POSSIBLE CONVECTION MAY FORM TO OUR N IN
ASSOCIATION WITH TAIL END OF TROUGH AND PRE-FRONTAL SFC TROUGH. WITH
LOSS OF HEATING TONIGHT NOT EXPECTING MORE THAN 20% POPS AT THIS
TIME IN SE GA AS DYNAMICS ARE NOT VERY IMPRESSIVE EITHER AND PWATS
ARE ON A SLIGHT DOWNWARD TREND. SAT...WHATS LEFT OF SFC TROUGH WILL
BE LOCATED OVER SRN GA AND BOUNDARY LAYER FLOW FROM THE WSW WILL BE
A LITTLE LIGHTER. WITH THIS IN MIND WILL FOCUS PRECIP CHANCES MAINLY
OVER SE GA AND WITH ANOTHER MAXIMUM OVER ERN FL ZONES. AGAIN THE
PWATS ARE NOT TOO IMPRESSIVE WITH A RANGE OF ABOUT 1.2 TO 1.3 INCHES
OVER SW ZONES TO NEAR 1.7 TO 1.8 OVER INTERIOR SE GA. SLIGHTLY
WARMER TEMPS EXPECTED IN THE LOWER TO MID 90S. BY EARLY SUN...WEAK
BACKDOOR FRONTAL BOUNDARY WILL BE PUSHING THROUGH CAROLINAS WITH
MEAN LAYER RIDGING EDGING SLIGHTLY WWD OVER THE ERN GULF OF MEXICO.
MEANWHILE PWATS CREEPING BACK UP AREA-WIDE...BUT ESPECIALLY OVER SW
ZONES. CURRENT FORECAST POPS LOOK REASONABLE WITH MINOR
CHANGES...EXPECTING 20-30% RANGE. NOTED UPPER LEVELS WARM SLIGHTLY
AS UPPER RIDGE TAKES HOLD. MON...BAND OF RELATIVELY DEEP LAYER
MOISTURE ASSOCD WITH COOL FRONT WILL BE FOCUSED OVER NWRN GA TO N FL
AREAS AS SFC HIGH PRESSURE MOVES INTO CAROLINAS BEHIND THE FRONT.
HAVE TWEAKED UP POPS SLIGHTLY AS SUFFICIENT MOISTURE AND LOW LEVEL
CONVERGENCE WILL EXIST WITH LOW END CHANCE POPS AT THIS TIME.
.LONG TERM...TUE-FRI. MODEL GUIDANCE IS IN REASONABLE AGREEMENT
INDICATING MID-UPPER RIDGE OVER SE STATES WITH A CUTOFF LOW JUST OFF
THE SE CONUS COAST. THIS SHOULD PROVIDE A PREVAILING N TO NE FLOW
OVER THE FORECAST AREA TUE-WED. DUE THE MID-UPPER LOW AND TROUGH
LIKELY TO SEE SOME SORT OF INVERTED TROUGH PERHAPS A FEW HUNDRED
MILES E OF THE GULF STREAM. IN ANY CASE THE FLOW WILL SHIFT BEST
PRECIP CHANCES INTO TO OUR SW ZONES AND WITH DRY AIR ALOFT POPS ARE
GENERALLY GOING TO BE AOB 20%. ALTHOUGH GFS IS PRETTY STRONG WITH
THE WRN ATLC TROUGH...ENSEMBLE MEAN SHOWS SFC RIDGING BUILDING WWD
INTO THE FORECAST AREA BY EARLY THU CONTINUING THROUGH FRI RESULTING
IN TRANSITION TO S TO SE FLOW TO THE AREA WITH NEAR CLIMO POPS OF
20-30%. TEMPS APPEAR TO BE NEAR NORMAL DURING THE WEEK WITH SYNOPTIC
ENE FLOW KEEPING COAST A BIT COOLER THAN INLAND AREAS THROUGH MID
WEEK.
&&
.MARINE...
12Z MODELS CONTINUE TREND OF DEVELOPING STRONG NOCTURNAL SURGE EVENT
ACROSS THE COASTAL WATERS THIS AFTERNOON AND CONTINUING IT INTO THE
OVERNIGHT HOURS BEFORE WEAKENING THE WINDS TOWARD DAWN. HAVE RAISED
SCA FLAGS FOR THE GEORGIA COASTAL WATERS TO ACCOUNT FOR STRONGEST
WINDS AND THIS MATCHES WELL WITH THE CHS FORECAST. ELSEWHERE HAVE
HELD FORECAST AT EXERCISE CAUTION FOR OVERNIGHT HOURS. OFFSHORE
WINDS CONTINUE THROUGH SATURDAY WITH A SLIGTLY WEAKER NOCTURNAL
SURGE EVENT SATURDAY NIGHT PEAKING AT SCEC LEVELS. 12Z MODEL SUITE
AND ENSEMBLE MEMBERS HAVE BACKED OFF A MODERATE NE FLOW EVENT FOR
MONDAY AND TUESDAY AND NOW BRING BACK DOOR COOL FRONT RATHER QUIETLY
ON SUNDAY WITH WINDS 10 KNOTS OR LESS AND A NELY SURGE OF ONLY 10 TO
15 KNOTS FOR MONDAY AND TUESDAY. SEAS WILL BUILD UP TO 3 TO 4 FEET
WITH SOME 5 FT SEAS POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 94 70 93 / 20 30 20 30
SSI 72 91 73 89 / 20 30 30 20
JAX 68 93 71 91 / 20 20 20 20
SGJ 70 89 72 88 / 20 20 20 20
GNV 67 91 68 93 / 20 20 10 30
OCF 68 92 68 93 / 20 20 5 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM SATURDAY FOR THE FOLLOWING
ZONES: AND ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE.
&&
PUBLIC...SHASHY
MARINE/FIRE WX...HESSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT FRI MAY 26 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270930- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1036 AM EDT FRI MAY 26 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .HEADLINES... .THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEABREEZE THIS AFTERNOON...PRIMARILY OVER THE EASTERN FLORIDA COUNTIES. A SECONDARY AREA OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST GEORGIA THIS EVENING AS ACTIVITY OVER THE TENNESSEE VALLEY EASES SOUTHWARD THROUGHOUT THE DAY. WITH ANY STORMS THAT FORM LATER TODAY...SMALL HAIL...GUSTY WINDS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND POSSIBLY DAMAGING WINDS THE PRIMARY THREATS. STORM MOTION TO THE EAST AROUND 10 TO 15 MPH MAY PUSH SOME OF THESE STORMS INTO THE NEARSHORE COASTAL WATERS LATE THIS AFTERNOON WHICH MAY CONTAIN GUSTY WINDS OVER 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT FRI MAY 26 2006 FLZ040-261945- MARION- 254 PM EDT FRI MAY 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR SMALL HAIL VALID UNTIL 345 PM EDT... AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM CITRA TO OAK RUN. THE STRONGEST ACTIVITY WAS CENTERED 10 MILES SOUTHWEST OF SANTOS...OR 12 MILES SOUTHWEST OF OCALA...MOVING EAST NORTHEAST AT 5 MPH. THESE STRONG STORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...OCALA AIRPORT...OCALA...LYNNE...BELLEVIEW AND ANTHONY THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 338 PM EDT FRI MAY 26 2006 FLZ037-262030- PUTNAM- 338 PM EDT FRI MAY 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT... AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WELAKA...OR 9 MILES NORTH OF SALT SPRINGS...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...POMONA PARK...PALATKA...LAKE COMO...SAN MATEO...EAST PALATKA...CRESCENT CITY AND ORANGE MILLS THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 344 PM EDT FRI MAY 26 2006 FLZ040-262030- MARION- 344 PM EDT FRI MAY 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL EASTERN MARION COUNTY FOR SMALL HAIL VALID UNTIL 430 PM EDT... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF SILVER SPRINGS SHORES...OR 6 MILES SOUTHWEST OF LYNNE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...LYNNE AND JUNIPER SPRINGS THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL SILVER SPRINGS SHORES 29.10N 82.01W
05/26/2006 M0.25 INCH MARION FL EMERGENCY MNGR
&&
AENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 E OCALA 29.19N 82.05W
05/26/2006 M0.25 INCH MARION FL PUBLIC
REPORT OF PEA SIZE HAIL COVERING POOL DECK...ALONG WITH
MEASURED WIND GUST OF 43 MPH USING LACROSSE WEATHER
STATION...RESULTING IN DAMGE TO POOL SCREEN.
&&
ECZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT FRI MAY 26 2006 FLZ038-262130- FLAGLER- 443 PM EDT FRI MAY 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF PIERSON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS ALONG COUNTY ROAD 305 THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 138 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496963.